Oklahoma, 2019

Tornadoes and Hail in Oklahoma, May 25 to 26, 2019

May 25 to 26, 2019 · NWS TSA · 29 events in 8 counties and zones

Severe thunderstorms developed over West Texas during the late afternoon of the 25th, ahead of a dry line. These storms evolved into a line of thunderstorms that moved across Oklahoma during the evening, reaching eastern Oklahoma by late evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.4 million
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Severe thunderstorms developed over West Texas during the late afternoon of the 25th, ahead of a dry line. These storms evolved into a line of thunderstorms that moved across Oklahoma during the evening, reaching eastern Oklahoma by late evening. Very strong low level wind shear in the air mass over eastern Oklahoma ahead of the line of thunderstorms allowed for the development of multiple tornadoes along the leading edge of the storms. Damaging wind gusts and large hail up to quarter size also occurred across northeastern Oklahoma with these thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 25, 8:14 PM CST, 2 hours 41 minutes earlier.

Area forecast discussion, May 25, 8:14 PM CST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
914 PM CDT Sat May 25 2019

.DISCUSSION...
Area of showers and storms moving from north central Oklahoma into
northeast Oklahoma this evening. Most unstable environment at
this time for severe weather is to the northwest of I-44. Heaviest
rain is also expected across these areas, and will be subject to
quick onset flash flooding.

Main update elements to the forecast was to raise pops across
northeast Oklahoma, and to add severe watch 247. Storms are
expected to weaken late tonight along with decreasing areal
coverage.

Updated ZFP/PFM/AFM already sent.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 8 AM CDT Sunday for OKZ054>061-064.

AR...None.
&&

SHORT TERM...23
Hazardous weather outlook, May 25, 8:40 PM CST, 2 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
940 PM CDT Sat May 25 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
940 PM CDT Sat May 25 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Significant.
	AREA...Northeast Oklahoma,especially northwest of I 44.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms are moving into northeast Oklahoma this evening, with
some storms capable of producing large hail and damaging wind.
Storms are expected to undergo a weakening trend as they move east
later tonight, thus the greatest severe weather potential will
remain northwest of I-44. Locally heavy rainfall can be expected,
especially locations northwest of Interstate 44 and likely will
result localized, quick-onset flash flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...High Wind Potential.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential
       ...Heavy Rain Potential.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorm chances will continue Sunday across parts of
northeast Oklahoma, but overall storm coverage looks to be lower.
A strong upper level storm system will move across the central
Plains Tuesday and Wednesday. Organized thunderstorm activity with
this system will have the potential for significant severe
weather and flooding threat.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 25, 8:28 PM CST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
928 PM CDT Sat May 25 2019

OKZ054-260300-
Osage OK-
928 PM CDT Sat May 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
1000 PM CDT...

At 927 PM CDT, strong thunderstorms were located along a line
extending from 2 miles north of Chilocco to near Ponca City. Movement
was east at 45 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Shidler...                        Grainola...
Foraker...                        Southern Kaw Lake...
Webb City...                      Apperson...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern Oklahoma.

LAT...LON 3700 9653 3680 9652 3668 9706 3669 9706
      3670 9703 3670 9698 3672 9692 3675 9689
      3675 9687 3674 9683 3677 9682 3677 9679
      3678 9679 3678 9675 3700 9675
TIME...MOT...LOC 0227Z 263DEG 38KT 3702 9706 3670 9706

The radar

The Norman radar (KTLX), 65 km away, was scanning. The volume nearest the first event began at 04:54 UTC.

Open the radar archive at this moment

Event by event

18 thunderstorm wind, 10 tornado, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Okfuskee

When
May 25, 10:55 PM CST to 10:57 PM CST
Where
Okfuskee County, 4.48 mi NW of Paden to 3.7 mi N of Paden
Measured
70 kt (81 mph) estimated gust
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
35.552, -96.618

Strong thunderstorm wind uprooted trees, snapped large tree limbs, blew down power poles, and damaged the roofs of several homes.

Thunderstorm Wind, Creek

When
May 25, 11:02 PM CST
Where
Creek County, 1.32 mi NNW of Bristow
Measured
80 kt (92 mph) estimated gust
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
35.848, -96.387

Strong thunderstorm wind severely damaged a business on the north side of town.

Tornado, Creek

When
May 25, 11:04 PM CST to 11:07 PM CST
Where
Creek County, 3.89 mi W of Bellvue to 1.33 mi W of Bellvue
Rating
EF1
Path length
2.6 mi
Path width
200 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
35.901, -96.450

This tornado damaged the roofs of several homes, damaged outbuildings, uprooted trees, and blew down power poles. Based on this damage, maximum estimated wind in the tornado was 85 to 95 mph.

Thunderstorm Wind, Creek

When
May 25, 11:10 PM CST
Where
Creek County, 0.48 mi W of Bristow
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.831, -96.388

Thunderstorm wind gusts were estimated to 60 mph.

Tornado, Creek

When
May 25, 11:14 PM CST to 11:24 PM CST
Where
Creek County, 4 mi E of Bellvue to 3.14 mi W of Kiefer
Rating
EF1
Path length
10.7 mi
Path width
1,000 yd
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
35.908, -96.309

This tornado developed southwest of Kellyville near the intersection of I-44 and Highway 66, and moved east passing south of Kellyville before turning toward the northeast and dissipating east of town. It snapped and uprooted numerous trees, and destroyed outbuildings. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.

Thunderstorm Wind, Creek

When
May 25, 11:16 PM CST
Where
Creek County, 5.01 mi SSW of Kellyville
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
35.886, -96.262

Strong thunderstorm wind snapped large tree limbs.

Tornado, Creek

When
May 25, 11:21 PM CST to 11:35 PM CST
Where
Creek County, 2.62 mi N of Kellyville to 1.47 mi NE of Hilton
Rating
EF1
Path length
10.9 mi
Path width
1,400 yd
Continued into
Tulsa, Ok (TSA)
Property damage
$750,000
Reported by
NWS Storm Survey
Coordinates
35.988, -96.214

This is the first segment of a two-segment tornado. This large tornado developed west of Sapulpa, west of the intersection of I-44 and Highway 33. It moved east along Highway 66, then across the northern portion of Sapulpa. It crossed Hickory Hill Road near the Creek Turnpike, and moved into Tulsa County near W 91st Street S. In Creek County, the tornado damaged homes and businesses, snapped and uprooted numerous trees, and blew down power poles. Based on this damage, maximum estimated wind in this segment of the tornado was 100 to 110 mph.

Thunderstorm Wind, Tulsa

When
May 25, 11:22 PM CST
Where
Tulsa County, 5.84 mi ESE of New Mannford
Measured
60 kt (69 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
36.091, -96.257

Strong thunderstorm wind damaged a barn near Dip Creek Road and Coyote Trail.

Tornado, Creek

When
May 25, 11:27 PM CST to 11:33 PM CST
Where
Creek County, 1.89 mi WSW of Sapulpa to 1.5 mi SE of Hilton
Rating
EF1
Path length
5.8 mi
Path width
2,200 yd
Continued into
Tulsa, Ok (TSA)
Property damage
$800,000
Reported by
NWS Storm Survey
Coordinates
35.991, -96.132

This is the first segment of a two-segment tornado. This large tornado developed near the Sapulpa Golf Course and moved east across Sapulpa, roughly between E Taft Avenue and E Dewey Avenue. It crossed Hickory Hill Road and S 49th West Avenue south of the Creek Turnpike, and moved into Tulsa County near W 111th Street S. The tornado damaged the roofs of many homes, damaged businesses, snapped numerous power poles, and snapped or uprooted numerous trees. Based on this damage, maximum estimated wind in this segment of the tornado was 100 to 110 mph.

Thunderstorm Wind, Rogers

When
May 25, 11:33 PM CST
Where
Rogers County, 4.63 mi WSW of Oologah
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.423, -95.776

Thunderstorm wind gusts were estimated to 60 mph near the S 4060 Road and E 410 Road southwest of Oologah.

Tornado, Tulsa

When
May 25, 11:33 PM CST to 11:39 PM CST
Where
Tulsa County, 3.24 mi WSW of Tulsa R L Jones Arpt to 3.21 mi ESE of Jenks
Rating
EF1
Path length
6.5 mi
Path width
2,200 yd
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
36.006, -96.030

This is the second segment of a two-segment tornado. This tornado moved into Tulsa County near W 111th Street S and moved east across Jenks. It crossed the Arkansas River and dissipated east of S Yale Avenue, north of E 111th Street S. The tornado damaged the roofs of numerous homes, snapped or uprooted many trees, and blew down numerous power poles. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.

Tornado, Tulsa

When
May 25, 11:35 PM CST to 11:38 PM CST
Where
Tulsa County, 2.8 mi W of Tulsa R L Jones Arpt to 1.87 mi NW of Tulsa R L Jones Arpt
Rating
EF1
Path length
1.6 mi
Path width
900 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
36.034, -96.030

This is the second segment of a two-segment tornado. This tornado crossed into Tulsa County near W 91st Street S, where large tree limbs were snapped and power poles were blown down. It moved northeast dissipating near Highway 75 and W 81 Street S. Based on this damage, maximum estimated wind in this segment of the tornado was 90 to 100 mph.

Thunderstorm Wind, Tulsa

When
May 25, 11:35 PM CST
Where
Tulsa County, 2.68 mi N of Glenpool
Measured
70 kt (81 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
35.988, -96.006

Strong thunderstorm wind uprooted trees.

Hail, Tulsa

When
May 25, 11:40 PM CST
Where
Tulsa County, 1.63 mi WNW of West Tulsa
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.159, -96.047

Thunderstorm Wind, Tulsa

When
May 25, 11:40 PM CST
Where
Tulsa County, 1.96 mi SE of Broken Arrow Arpk
Measured
70 kt (81 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.032, -95.843

Strong thunderstorm wind uprooted and snapped large trees along E 91st Street S, between S Garnett Road and S 129th E Avenue.

Thunderstorm Wind, Tulsa

When
May 25, 11:42 PM CST
Where
Tulsa County, 1.93 mi W of Broken Arrow Arpk
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
36.046, -95.904

Strong thunderstorm wind blew shingles from the roof of a house at E 81st Street S and S Sheridan Road.

Thunderstorm Wind, Tulsa

When
May 25, 11:43 PM CST
Where
Tulsa County, 1 mi S of Broken Arrow Arpk
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.036, -95.868

Strong thunderstorm wind blew down trees across S Mingo Road near E 88th Street S.

Thunderstorm Wind, Tulsa

When
May 25, 11:44 PM CST to 11:47 PM CST
Where
Tulsa County, 1.27 mi S of Broken Arrow Arpk to 1.7 mi WSW of Broken Arrow
Measured
70 kt (81 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
36.032, -95.868

Strong thunderstorm wind snapped large tree limbs, and blew down a large electrical transmission pole in a broad swath from S Mingo Road to S 161st East Avenue.

Thunderstorm Wind, Tulsa

When
May 25, 11:48 PM CST
Where
Tulsa County, 1 mi NNE of Broken Arrow
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
36.063, -95.773

Strong thunderstorm wind blew shingles from the roof of a home and snapped large tree limbs.

Tornado, Tulsa

When
May 25, 11:51 PM CST to 11:53 PM CST
Where
Tulsa County, 1.34 mi N of Broken Arrow to 1.74 mi NE of Broken Arrow
Rating
EF0
Path length
0.9 mi
Path width
400 yd
Continued into
Wagoner, Ok (TSA)
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
36.069, -95.778

This is the first segment of a two-segment tornado. This tornado developed near Lynn Lane, north of the Broken Arrow Expressway. It moved east across several neighborhoods, where the roofs of homes were damaged and large tree limbs were snapped. It moved across the southern portion of the Broken Arrow High School facilities, where the baseball field was damaged. Based on this damage, maximum estimated wind in this segment of the tornado was 75 to 80 mph. The tornado continued into Wagoner County.

Tornado, Wagoner

When
May 25, 11:53 PM CST to 11:54 PM CST
Where
Wagoner County, 1.74 mi NE of Broken Arrow to 2.44 mi NE of Broken Arrow
Rating
EF0
Path length
0.9 mi
Path width
400 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
36.070, -95.762

This is the second segment of a two-segment tornado. This tornado moved into Wagoner County just south of E Albany Street where the roofs of homes were damaged and large tree limbs were snapped. It moved east and dissipated before reaching S 209th East Avenue. Based on this damage, maximum estimated wind in this segment of the tornado was 75 to 80 mph.

Thunderstorm Wind, Wagoner

When
May 25, 11:54 PM CST
Where
Wagoner County, 3 mi NE of Oneta
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.051, -95.682

Strong thunderstorm wind snapped large tree limbs.

Thunderstorm Wind, Wagoner

When
May 25, 11:56 PM CST
Where
Wagoner County, 3.15 mi NNE of Oneta
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
36.065, -95.708

Strong thunderstorm wind snapped large tree limbs.

Thunderstorm Wind, Rogers

When
May 26, 12:05 AM CST to 12:09 AM CST
Where
Rogers County, 5.68 mi W of Inola to 3.84 mi WNW of Inola
Measured
70 kt (81 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
36.145, -95.602

Strong thunderstorm wind uprooted several trees and snapped large tree limbs in a broad swath from near the 4160 Road to north of Highway 412.

Thunderstorm Wind, Muskogee

When
May 26, 12:14 AM CST
Where
Muskogee County, 1.04 mi NNW of Council Hill
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.565, -95.654

Thunderstorm wind gusts were estimated to 70 mph just north of Council Hill on Highway 72.

Tornado, McIntosh

When
May 26, 12:15 AM CST
Where
McIntosh County, 5.23 mi W of Rentiesville
Rating
EF0
Path length
0.2 mi
Path width
75 yd
Reported by
Trained Spotter
Coordinates
35.529, -95.592

This brief tornado was reported by a trained storm spotter. It snapped large tree limbs. Based on this damage, maximum estimated wind in the tornado was 70 to 75 mph.

Thunderstorm Wind, Mayes

When
May 26, 12:17 AM CST
Where
Mayes County, 4.22 mi WSW of Chouteau
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.162, -95.422

Strong thunderstorm wind blew down trees on S 426 Road and W 590 Road.

Thunderstorm Wind, Rogers

When
May 26, 12:20 AM CST
Where
Rogers County, 1.27 mi WSW of Inola Arpt
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
36.142, -95.451

The Oklahoma Mesonet station near Inola measured 60 mph thunderstorm wind gusts.

Tornado, Mayes

When
May 26, 12:44 AM CST to 12:47 AM CST
Where
Mayes County, 3.41 mi E of Salina to 5.36 mi N of Rose
Rating
EF0
Path length
3.2 mi
Path width
300 yd
Reported by
NWS Storm Survey
Coordinates
36.297, -95.089

This tornado developed west of NE 490 Drive, to the north of Kenwood Road. It moved east, crossed Kenwood Road, and dissipated east of the S 447 Road. The tornado uprooted trees and snapped large tree limbs. Based on this damage, maximum estimated wind in the tornado was 80 to 85 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2019Every state in 2019This day in weather historyThe tornado archive for Oklahoma, 2019Warnings in Oklahoma, May 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 830741, 830703, 830702, 827648, 830704, 830742, 830707, 827653, 830719, 827672, 830724, 830710, 830743, 827677, 827678, 827679, 827680, 830744, 827681, 830731, 830733, 827682, 830745, 830746, 827683, 830735, 827685, 827686, 830739.